Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 115, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 12, 2005, 5:15 PM CDT for Clay County, Platte County, Missouri. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2005, 5:15 PM CDT (22:15 UTC)
- Expired
- Jun 12, 2005, 5:33 PM CDT
- In force
- 18 min
- Issued by
- NWS Kansas City, MO
- Area
- Counties, with a storm outline in the text
Counties Clay County, MO, Platte County, MO
The radar
The Pleasant Hill radar (KEAX), 66 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 3:45 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 10.3 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -212 J/kg
- Mixed-layer LCL
- 1252 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 4:25 PM CDT, 50 minutes earlier.
Area forecast discussion, Jun 12, 4:25 PM CDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 425 PM CDT SUN JUN 12 2005 .DISCUSSION... BUSY DUE TO SEVERE WEATHER MOVING INTO AREA. SHORT STORY...FLOOD WATCH REMAINS IN EFFECT UNTIL TOMORROW AFTERNOON. LARGE AREA OF STORMS EXTENDED FROM NEAR KANSAS CITY...SOUTH INTO NORTHERN OKLAHOMA WILL PRODUCE SEVERE STORMS AND HEAVY RAINS THIS EVENING AS THEY MOVE NORTHEAST. A SECOND WAVE IS EXPECTED OVERNIGHT WITH DEVELOPING CONVECTION SEEN IN WESTERN OKLAHOMA. THEN ANOTHER ROUND SHOULD BE MOVING IN FROM THE WEST MONDAY MORNING ASSOCIATED WITH MAIN UPPER WAVE. MAY SEE ADDITIONAL DEVELOPMENT LATE IN THE AFTERNOON IN SOUTHEAST PORTIONS OF FORECAST AREA IN THE EVENING WITH UPPER WAVE AND SURFACE BOUNDARY STILL IN THE REGION. ONCE THIS MOVES PAST...FINALLY...SHOULD GET A BREAK FROM THE STORY WEATHER. PC && .PREV DISCUSSION... 1222 PM CDT SOME ADJUSTMENT TO THE FORECAST FOR THE AFTERNOON HORUS. STORMS FROM THE FIST COMPLEX THIS MORNING ARE NOW JUST ABOUT TO EXIT THE CWA INTO CENTRAL IOWA. CONVECTION TO OUR WEST...IN CENTRAL KANSAS...HAS BEGUN TO ERODE ON ITS EAST SIDE AS IT APPEARS TO BE RUNNING INTO SUBSIDENCE LEFT IN THE WAKE OF THIS MORNING COMPLEX. SO...I HAVE PULLED THE LIKELY POPS FROM THE WEST HALF OF THE FORECAST AREA FOR THIS AFTERNOON. HOWEVER...WITH THE SOLAR INSULATION THAT WILL SPREAD NORTH ACROSS EASTERN KANSAS AND WESTERN MISSOURI AS THE CLOUDS DISSIPATE I HAVE LEFT HIGH CHANCE (50%) POPS ACROSS THE KANSAS MISSOURI BORDER. MINOR ADJUSTMENTS ALSO MADE TO TEMPERATURES... PUSHING THEM DOWN IN THE NORTHWEST CORNER...AND LIFTING THEM IN THE SOUTHEAST. CUTTER 335 AM... MAIN FORECAST FOCUS CONTINUES TO BE ON PRECIPITATION AND CONVECTIVE CHANCES UNTIL TUESDAY. A LINE OF CONVECTION DEVELOPED AROUND MIDNIGHT FROM NEAR WICHITA NORTHEAST TO LINN COUNTY KANSAS. THE ACTIVITY WAS ASSOCIATED WITH AN INSTABILITY AXIS/MID LEVEL FRONT AND DEVELOPED WITHIN THE EASTWARD EXTENSION OF THE 850MB THETA-E RIDGE. AM EXPECTING THIS CONVECTION TO CONTINUE TO PUSH EVER SO SLIGHTLY NORTHEAST INTO THE SOUTHWEST PORTION OF THE FORECAST AREA THIS MORNING...PRIOR TO THE ARRIVAL OF THE WESTERN STORM COMPLEX. FURTHER WEST...A MESOSCALE CONVECTIVE COMPLEX DEVELOPED OVERNIGHT OVER THE PANHANDLES OF TEXAS AND OKLAHOMA. THIS COMPLEX WILL PUSH NORTHEAST TODAY...AND IS EXPECTED TO REACH THE WESTERN PORTION OF THE FORECAST AREA BY MID MORNING. HAVE LOWERED MAXIMUM TEMPERATURES SEVERAL DEGREES FOR TODAY...MAINLY ACROSS EXTREME EASTERN KANSAS THROUGH WESTERN AND NORTHWEST MISSOURI WITH THE MORNING/MIDDAY ARRIVAL OF THE STORM COMPLEX AND ASSOCIATED CLOUD COVER. GUIDANCE NUMBERS HAVE ALSO EXHIBITED THIS DOWNWARD TREND. AFTER THE STORM COMPLEX MOVES INTO THE FORECAST AREA...THE FORECAST MODELS TRY TO REDEVELOP CONVECTION BETWEEN THIS AFTERNOON AND EVENING...WITH THE MOST FAVORED PLACEMENT BEING ACROSS NORTHERN MISSOURI. THUS...HAVE CONTINUED SIMILAR PRECIPITATION CHANCES THROUGH THIS EVENING. CANT RULE OUT ISOLATED SEVERE STORMS TODAY...BUT THINK THE BETTER CHANCES FOR SEVERE ACTIVITY WILL BE MONDAY. THE MAIN SURFACE FRONT THAT HAS HUNG OUT TO OUR WEST DURING THE LAST WEEK OR SO...WILL FINALLY GET A PUSH INTO THE FORECAST AREA ON MONDAY. THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF AND ALONG THE FRONTAL BOUNDARY OVERNIGHT TONIGHT AS A SHORTWAVE ROUNDS THE BASE OF THE NEGATIVELY TILTED UPPER TROUGH. A 30 TO 40 KT LOW LEVEL JET IS ALSO PROGGED TO FOCUS INTO EASTERN KANSAS...WITH PRECIPITABLE WATER IN EXCESS OF 1.5 INCHES AVAILABLE. CONVECTIVE MODE POINTS TO POSSIBLE SQUALL LINE DEVELOPMENT. IN ADDITION TO POSSIBLE SEVERE STORMS...THIS ADDITIONAL ROUND OF POTENTIALLY HEAVY RAINFALL MAY CAUSE MORE FLOODING PROBLEMS IN THE FORECAST AREA...WITH MANY COUNTY FLASH FLOOD GUIDANCE VALUES AT OR BELOW ONE INCH FOR THREE HOURS. THIS SUPPORTS THE ISSUANCE OF THE FLOOD WATCH ALREADY POSTED FOR NOON TODAY THROUGH NOON ON MONDAY. THE THREAT FOR SEVERE STORMS LOOKS TO INCREASE AGAIN MONDAY AFTERNOON AND EVENING WITH INCREASING CAPE AND SHEAR...AND STEEPENING LAPSE RATES. THE DIFFLUENT ZONE OF THE UPPER JET IS FORECAST TO BECOME ORIENTED ACROSS THE FORECAST AREA MONDAY AFTERNOON IN CONJUNCTION WITH THE CLOSED UPPER LOW ENTERING WESTERN IOWA. THIS COULD BECOME THE SET UP FOR STRONG TO SEVERE CONVECTION MONDAY AFTERNOON AND EVENING...DEPENDING UPON THE AMOUNT OF DESTABILIZATION THAT WILL BE POSSIBLE FOLLOWING THE EXPECTED MORNING CONVECTION. AS WE HEAD INTO TUESDAY...THE SURFACE LOW WILL LIFT FURTHER NORTHEAST ALONG WITH THE CLOSED UPPER LOW. THE EXIT OF THESE FEATURES WILL BRING AN END TO OUR PRECIPITATION CHANCES BY MID WEEK. NO CHANGES MADE PAST TUESDAY. STOFLET 952 PM CDT SAT... EXPECT SHOWERS AND THUNDERSTORMS TO OVERSPREAD THE CWA ON SUNDAY AFTERNOON INTO MONDAY...AS THE SHORTWAVE TROUGH OVER THE FOUR CORNERS REGION EJECTS NORTHEAST ACROSS THE CENTRAL/NORTHERN PLAINS. THE ENTRANCE REGION OF THE UPPER LEVEL JET OVER EASTERN KANSAS WILL PROVIDE ADDITIONAL SUPPORT FOR ENHANCED LIFT AND ASSOCIATED PRECIPITATION LATE SUNDAY. WITH SATURATED GROUND CONDITIONS AND RESULTANT LOW FLASH FLOOD GUIDANCE VALUES...HAVE DECIDED TO ISSUE A FLOOD WATCH FOR THE ENTIRE FORECAST AREA FROM NOON SUNDAY TO NOON MONDAY. SCHMIT 736 PM CDT SAT... CONVECTION CONTINUES TO DEVELOP ACROSS SOUTH CENTRAL KANSAS AND NORTHERN OKLAHOMA THIS EVENING IN BAROCLINIC ZONE AHEAD OF THE SHORTWAVE TROUGH OVER THE FOUR CORNERS REGION. THIS AREA CORRELATES WELL WITH RUC SURFACE BASED CAPE ANALYSIS OF 2500+ J/KG AND BULLSEYE OF HIGHEST INSTABILITY. ANTICIPATE THIS ACTIVITY TO INCREASE IN COVERAGE THIS EVENING AS THE LOW LEVEL JET INTENSIFIES. WILL LIKELY SEE CONVECTION EVOLVE INTO A COMPLEX TONIGHT AS UPPER LEVEL DIFFLUENCE AHEAD OF THE ADVANCING SHORTWAVE TROUGH OFFERS ADDITIONAL SUPPORT. CANNOT RULE OUT AN ISOLATED CELL OR TWO THIS EVENING...BUT ANTICIPATE THE BULK OF THE ACTIVITY TO REMAIN TO THE WEST OF THE CWA THIS EVENING (WHICH IS CONFIRMED BY THE 18Z NAM). HAVE LOWERED POPS TO THE SLIGHT CHANCE CATEGORY UNTIL AFTER MIDNIGHT...WITH CHANCE POPS SPREADING FROM WEST TO EAST ACROSS THE AREA DURING THE EARLY MORNING HOURS ON SUNDAY. SCHMIT && .EAX WATCHES/WARNINGS/ADVISORIES... MO...FLOOD WATCH ALL ZONES 12 PM CDT SUNDAY TO 12 PM CDT MONDAY. KS...FLOOD WATCH ALL ZONES 12 PM CDT SUNDAY TO 12 PM CDT MONDAY.
Hazardous weather outlook, Jun 12, 4:30 PM CDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 430 PM CDT SUN JUN 12 2005 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-131100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM- SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN-MACON-PLATTE-CLAY-RAY- CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS- JOHNSON-PETTIS-COOPER-BATES-HENRY- 430 PM CDT SUN JUN 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A LARGE AREA OF THUNDERSTORMS THAT EXTEND FROM EASTERN KANSAS... SOUTH INTO NORTH CENTRAL OKLAHOMA WILL BE MOVING NORTHEAST THROUGH EASTERN KANSAS. AND WESTERN AND CENTRAL MISSOURI THIS EVENING. A SECOND ROUND OF STORMS WILL BE POSSIBLE OVERNIGHT AS A CLUSTER OF STORMS IN WESTERN OKLAHOMA MOVES NORTHEAST INTO THE REGION. DAMAGING WINDS AND HAIL WILL BE THE MAIN SEVERE THREATS FROM THE STORMS. ALSO...WITH THE WET GROUND...THE ADDITIONAL HEAVY RAIN WILL FURTHER AGGRAVATE THE FLOODING PROBLEMS FOR THE OUTLOOK AREA. ALREADY SOME RIVERS HAVE FLOODING OCCURRING AND A FLOOD WATCH REMAINS IN EFFECT UNTIL MONDAY AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ONGOING CONVECTION MOVING INTO THE AREA LATE TONIGHT WILL CONTINUE TO MOVE THROUGH MISSOURI DURING THE DAY ON MONDAY...WITH SEVERE THUNDERSTORMS POSSIBLE. THE MAIN THREAT IN THE MORNING WOULD STILL BE HAIL AND DAMAGING WINDS. BY AFTERNOON...PORTIONS OF CENTRAL MISSOURI MAY GET ENOUGH HEATING TO INCREASING THE INSTABILITY. WIND SHEAR PROFILES WOULD SUGGEST ALONG WITH DAMAGING WINDS AND HAIL...ISOLATED TORNADOES MAY ALSO OCCUR. ALL THE SEVERE THREAT SHOULD END FOR THE OUTLOOK AREA BY EARLY EVENING AS THE STORMS MOVE OFF TO THE SOUTH AND EAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TONIGHT...AND WILL LIKELY BE NEEDED DURING THE DAY MONDAY. PC
In the hours before
Local storm report, Jun 12, 4:40 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
440 PM CDT SUN JUN 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0419 PM HAIL 6 N KANSAS CITY KS 39.20N 94.74W
06/12/2005 1.00 INCH PLATTE MO TRAINED SPOTTER
&&
LEINSLocal storm report, Jun 12, 4:44 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
444 PM CDT SUN JUN 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL 6 N KANSAS CITY KS 39.20N 94.74W
06/12/2005 1.00 INCH PLATTE MO TRAINED SPOTTER
&&
LEINSSpecial weather statement, Jun 12, 4:47 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 447 PM CDT SUN JUN 12 2005 MOZ020>022-028-122245- BUCHANAN-CALDWELL-CLINTON-PLATTE- 447 PM CDT SUN JUN 12 2005 ...SIGNIFICANT WEATHER ALERT FOR BUCHANAN...CLINTON...NORTHERN PLATTE AND SOUTHWESTERN CALDWELL COUNTIES... AT 442 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING SEVERE THUNDERSTORMS NEAR KCI AIRPORT...OR 14 MILES NORTHWEST OF KANSAS CITY...MOVING NORTHEAST AT 35 MPH. THIS CLUSTER OF STORMS HAS A HISTORY OF PRODUCING QUARTER SIZE HAIL...AND WIND GUSTS AROUND 60 MPH. THESE STORMS WILL BE... NEAR TRIMBLE BY 510 PM CDT. NEAR GRAYSON BY 515 PM CDT. NEAR PLATTSBURG BY 520 PM CDT. 5 MILES SOUTHEAST OF GOWER BY 525 PM CDT. NEAR PERRIN BY 535 PM CDT. PEOPLE IN BUCHANAN...CALDWELL...CLINTON AND PLATTE COUNTIES... INCLUDING THE CITIES OF TRIMBLE...EDGERTON...GRAYSON...GOWER... PLATTSBURG AND PERRIN...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. HUDSON
Local storm report, Jun 12, 4:56 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
456 PM CDT SUN JUN 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND GST 1 S PLATTE CITY 39.35N 94.78W
06/12/2005 60 MPH PLATTE MO TRAINED SPOTTER
&&
LEINSSpecial weather statement, Jun 12, 5:08 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 508 PM CDT SUN JUN 12 2005 KSZ105-MOZ037-043-122315- CASS-JACKSON-JOHNSON- 508 PM CDT SUN JUN 12 2005 ...SIGNIFICANT WEATHER ALERT FOR EASTERN JOHNSON...JACKSON AND NORTHWESTERN CASS COUNTIES... AT 503 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY INTENSIFYING NEAR OLATHE...MOVING EAST AT 30 MPH. THESE STORMS WILL BE... NEAR OVERLAND PARK BY 515 PM CDT. NEAR LEAWOOD BY 520 PM CDT. NEAR GRANDVIEW BY 530 PM CDT. 6 MILES SOUTH OF RAYTOWN BY 535 PM CDT. NEAR LEES SUMMIT BY 545 PM CDT. 5 MILES NORTH OF GREENWOOD BY 550 PM CDT. PEOPLE IN CASS...JACKSON AND JOHNSON COUNTIES...INCLUDING THE CITIES OF OLATHE...OVERLAND PARK...STANLEY...LEAWOOD...GRANDVIEW...LEES SUMMIT...GREENWOOD...LAKE LOTAWANA...LONE JACK AND OAK GROVE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. HUDSON
Local storm report, Jun 12, 5:14 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
514 PM CDT SUN JUN 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM FLASH FLOOD JARBALO 39.20N 95.07W
06/12/2005 LEAVENWORTH KS EMERGENCY MNGR
8 INCHES OF WATER COVERING INTERSECTION OF K92 AND K32
&&
LEINSThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 4:25 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Platte | 50 min |
| Jun 12, 5:02 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Clinton, Platte | 46 min |
| Jun 12, 5:04 PM CDT | Flash Flood Warning | EAX | Platte | 6 hr |
| Jun 12, 5:28 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson | 47 min |
| Jun 12, 5:54 PM CDT | Severe Thunderstorm Warning | EAX | Jackson, Johnson, Lafayette | 37 min |
| Jun 12, 6:05 PM CDT | Severe Thunderstorm Warning | EAX | Johnson | 27 min |
| Jun 12, 4:11 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Leavenworth, Wyandotte | 49 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.